Alert archive / Wyoming / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Cheyenne, WY

July 5, 2015Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 5, 2015, 2:25 PM MDT for Laramie County, Wyoming. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 2:25 PM MDT (20:25 UTC)
Expired
Jul 5, 2015, 8:15 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 23 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:40 PM MDTFLASH FLOOD2 S Federal, WYFLASH FLOODING REPORTED BETWEEN FEDERAL AND SPRING CREEK RANCHES. NORTH 109 NEAR NORTH TABLE MOUNTAIN LOOP FLOODED AND CLOSED.
Jul 5, 4:58 PM MDTFLASH FLOOD2 S Federal, WYFLOODING STILL OCCURRING JUST SOUTH OF FEDERAL. NORTH 109 NEAR NORTH TABLE MOUNTAIN LOOP REMAINS CLOSED.
Jul 5, 5:20 PM MDTFLASH FLOOD2 Sw Federal, WYHIGHWAY 109 WASHED OUT AT THIS LOCATION FROM 4 TO 6 INCHES OF FAST FLOWING WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2512 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WGUS55 KCYS 052025
FFWCYS
WYC021-060215-
/O.NEW.KCYS.FF.W.0015.150705T2025Z-150706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 815 PM MDT
    
* AT 218 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  VERY HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES UP TO 4 
  INCHES OF RAIN HAS ALREADY FALLEN IN THE CURT GOWDY STATE PARK 
  AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GRANITE SPRINGS CAMPGROUND...CRYSTAL LAKE CAMPGROUND...CRYSTAL 
  LAKE RESERVOIR...FEDERAL...GRANITE SPRINGS RESERVOIR...AND WARREN 
  AF BASE

ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE. THIS 
WILL PRIMARILY IMPACT SPRING AND CROW CREEKS FROM SOUTHWEST LARAMIE 
COUNTY EASTWARD INTO WARREN AF BASE AS WATER MOVES DOWNSTREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4135 10506 4124 10498 4118 10485 4112 10487
      4111 10517 4111 10527 4135 10526

$$

HAMMER
2 follow-up statements
598 
WGUS75 KCYS 052303
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT SUN JUL 5 2015

WYC021-060215-
/O.CON.KCYS.FF.W.0015.000000T0000Z-150706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE WY-
503 PM MDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
SOUTHWESTERN LARAMIE COUNTY...

AT 459 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
BETWEEN FEDERAL AND SPRING CREEK RANCHES.  NORTH HIGHWAY 109 NEAR 
NORTH TABLE MOUNTAIN LOOP IS FLOODED AND CLOSED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRANITE SPRINGS CAMPGROUND...CRYSTAL LAKE CAMPGROUND...CRYSTAL LAKE 
RESERVOIR...FEDERAL...GRANITE SPRINGS RESERVOIR.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE QUARTER OF AN INCH PER HOUR 
ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4135 10506 4124 10498 4118 10485 4112 10487
      4111 10517 4111 10527 4135 10526

$$

RUBIN
399 
WGUS75 KCYS 060158
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT SUN JUL 5 2015

WYC021-060207-
/O.CAN.KCYS.FF.W.0015.000000T0000Z-150706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARAMIE WY-
758 PM MDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LARAMIE COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

HIGHWAY 109...2 MILES SOUTHWEST OF FEDERAL...HAS BEEN WASHED OUT.  
PLEASE BE CAREFUL WHEN TRAVELING HIGHWAY 109 TONIGHT.

LAT...LON 4135 10506 4124 10498 4118 10485 4112 10487
      4111 10517 4111 10527 4135 10526

$$

RUBIN/GCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 12:20 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 5, 12:20 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1220 PM MDT SUN JUL 5 2015

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 402 AM MDT SUN JUL 5 2015

ONE MORE VERY WARM DAY FOR FAR SOUTHEAST WYOMING AND MUCH OF THE
NEBRASKA PANHANDLE...BUT IT WILL BE COOLER INTO FAR NORTHERN AND
WESTERN PORTIONS OF THE FORECAST AREA AS INCREASED CLOUD COVER AND
SHOWERS WILL HOLD TEMPERATURES DOWN. BY EARLY AFTERNOON AND COLD
FRONT WILL BEING TO MOVE INTO NORTHERN PORTIONS OF THE FORECAST
AREA AND SHOULD REACH THE COLORADO BORDER BY THIS EVENING.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AS AN UPPER DISTURBANCE MOVES INTO SOUTHEAST WYOMING.
THE MAIN QUESTION IS WHAT IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS TODAY. BASED ON THE LATEST BUFKIT SOUNDINGS...ROBUST
CAPE PROFILES THIS MORNING WILL QUICKLY FIZZLE THIS AFTERNOON AS
THE SURFACE COLD FRONT STABILIZES THE LOWER LEVELS OF THE
ATMOSPHERE. AT THE SAME TIME INCREASING PACIFIC MID LEVEL
MOISTURE WILL SERVE TO SATURATE THE MID LEVELS...FURTHER
DECREASING THE OVERALL INSTABILITY. THEREFORE THINKING THE SEVERE
THUNDERSTORM THREAT WILL BE LOW TODAY...ESPECIALLY WITH VERY
LITTLE SHEAR THROUGH EARLY AFTERNOON. EXPECTING GUSTY WINDS AND
SMALL HAIL WITH THE STRONGER THUNDERSTORMS WITH A FEW MARGINAL
SEVERE THUNDERSTORMS POSSIBLE. HEAVY RAIN IS LIKELY WITH SOME
STORMS BUT STORMS SHOULD MOVE FAST ENOUGH SUCH THAT THE FLASH
FLOOD THREAT WILL BE MINIMAL IN RELATIVE TERMS.

MONDAY WILL BE CLOUDY AND COOL WITH MOST SHOWER AND THUNDERSTORM
ACTIVITY WEST OF THE LARAMIE RANGE. A RAIN COOLED BOUNDARY LAYER
WILL REMAIN FOLLOWING WEDNESDAY/WEDNESDAY NIGHT PRECIPITATION.
DEPENDING AN HOW MUCH COOL AIR REMAINS...FORECAST TEMPERATURES MAY
BE A BIT OPTIMISTIC MONDAY. ONE CHANGE IN THE MODELS MONDAY NIGHT
IS THEY ARE HINTING AT A WEAK DISTURBANCE MOVING ACROSS SOUTHEAST
WYOMING MONDAY NIGHT. DID NOT ADD POPS INTO THE PLAINS MONDAY
NIGHT BUT MAY NEED TO EVENTUALLY. A STRONGER DISTURBANCE WILL HOLD
OFF UNTIL LATE TUESDAY BUT COULD BRING THE NEXT SHOT OF WIDESPREAD
PRECIPITATION.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 236 AM MDT SUN JUL 5 2015

MEDIUM TO LONG RANGE MODELS SHOW A CONTINUATION OF THE UNSETTLED
WEATHER PATTERN INTO THE MIDDLE PART OF NEXT WEEK...AND ARE NOW
SHOWING THIS WET UNSETTLED PATTERN PERSISTING INTO LATE IN THE
WEEK AS WELL...DUE TO THE ABSENCE OF THE UPPER LEVEL HIGH. THE
GFS AND GEM WERE INDICATING ANTICYCLONIC FLOW DEVELOPING ACROSS
NEW MEXICO AND TEXAS 24 HOURS AGO...BUT NOW SHOW THE UPPER LEVEL
LOW AROUND CENTRAL CALIFORNIA SLOWLY DRIFTING EASTWARD ACROSS THE
GREAT BASIN AND EVENTUALLY TOWARDS THE CONTINENTAL DIVIDE. THERE
IS SOME POTENTIAL OF CONDITIONS TO DRY A BIT BY LATE THIS WEEK AND
NEXT WEEKEND...BUT GIVEN RECENT MODEL TRENDS OF UNDER ESTIMATING
BL MOISTURE...NOT VERY CONFIDENT WITH THIS SOLUTION AT THIS TIME.
CURRENTLY...THE ECMWF IS CLOSEST TO A "DRIER" SOLUTION...BUT EVEN
THE ECMWF SHOWS SOME SUBTROPICAL MOISTURE ADVECTING NORTHWARD
ACROSS COLORADO AND WYOMING ON FRIDAY AND SATURDAY.

MODELS SHOW ANOTHER COLD FRONT MOVING SOUTHWARD AND STALLING
ALONG THE FRONT RANGE. THERE IS A DECENT CHANCE OF STRONG TO
SEVERE STORMS DUE TO A COMBINATION OF COOL AIR ALOFT PUSHING INTO
THE AREA...UPPER LEVEL DIVERGENCE...AND FAVORABLE 0-6KM SHEAR
PROFILES ACROSS THE HIGH PLAINS. KEPT POP BETWEEN 40 TO 60
PERCENT WEDNESDAY AFTERNOON AND EVENING WITH A GOOD CHANCE OF
MODERATE TO HIGH RAINFALL AMOUNTS OVER PORTIONS OF SOUTHEAST
WYOMING. EXPECT THESE CONDITIONS TO CONTINUE INTO THURSDAY ALTHOUGH
IT WILL BE CONSIDERABLY WARMER COMPARED TO EARLIER IN THE WEEK.

GOING INTO NEXT WEEKEND...LOW CONFIDENCE FOR THIS PORTION OF THE
FORECAST AS MODELS ARE SHOWING COMPLETELY DIFFERENT SOLUTIONS
COMPARED TO 24 HOURS AGO. PREVIOUSLY...ALL MODELS WERE SHOWING AN
UPPER LEVEL HIGH BUILDING SOUTH OF THE FORECAST AREA SIMILAR TO
WHAT THE CURRENT 00Z ECMWF RUN IS DOING THIS MORNING.
HOWEVER...THE GFS AND MOST ENSEMBLE RUNS SHOW THE PACIFIC UPPER
LEVEL LOW STALLING ACROSS MONTANA AND WYOMING AS MORE UPPER LEVEL
JET ENERGY PUSHES ACROSS THE PACIFIC NORTHWEST. THE GFS SHOWS THE
UPPER LEVEL HIGH MUCH FURTHER SOUTH...CENTERED ALONG THE MEXICO
BORDER. KEPT POP BETWEEN 10 TO 20 PERCENT WITH TEMPERATURES NEAR
NORMAL FOR THIS TIME OF THE YEAR FOR NOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM MDT SUN JUL 5 2015

SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE CO/WY BORDER AT
18Z AND WILL MOVE TO THE NORTHEAST OVER THE NEXT FEW HOURS. THE
COLD FRONT IS STEADILY MOVING SOUTH ACROSS CENTRAL WYOMING AND
SOUTH DAKOTA...AND WILL INITIATE SHOWERS AND STORMS AS IT MOVES
SOUTH ACROSS OUR FORECAST AREA THROUGH THE AFTERNOON. MVFR
CONDITIONS ARE LIKELY IN THE HEAVIER STORMS LATE THIS AFTERNOON
AND EVENING...WITH STRATUS DEVELOPING OVERNIGHT BRINGING THE
POSSIBILITY OF IFR CONDITIONS ALONG THE CHEYENNE RIDGE. RAIN WILL
CONTINUE AT TIMES OVERNIGHT AS WELL AS A WEATHER DISTURBANCE MOVES
OVERHEAD. CONDITIONS SHOULD IMPROVE MID MORNING MONDAY.

&&

.FIRE WEATHER...
ISSUED AT 236 AM MDT SUN JUL 5 2015

ONE MORE WARM DAY ACROSS THE PLAINS AHEAD OF A COLD FRONT WHICH WILL
MOVE ACROSS THE AREA TODAY. A BIT COOLER INTO SOUTH CENTRAL WYOMING
AS CLOUD COVER INCREASES ALONG WITH DEVELOPING SHOWERS AND
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY
LATE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS AS AN
UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVE ACROSS THE NORTHERN
ROCKIES AND INTO THE PLAINS. MOSTLY CLOUDY AND MUCH COOLER FOR MONDAY
WITH A FEW SHOWERS AND THUNDERSTORMS POSSIBLE INTO SOUTH CENTRAL
WYOMING AND DRY ACROSS THE PLAINS.

UNSETTLED WEATHER WILL CONTINUE THROUGH NEXT WEEK WITH SHOWERS
AND THUNDERSTORMS POSSIBLE EVERY DAY AND LIKELY INTO THE OVERNIGHT
HOURS MANY NIGHTS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...SML
LONG TERM...TJT
AVIATION...RJM
FIRE WEATHER...SML
Hazardous weather outlook, Jul 5, 5:37 AM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
537 AM MDT SUN JUL 5 2015

WYZ101>119-061145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
537 AM MDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE BY THE MIDDLE
OF THIS AFTERNOON AS A STRONG COLD FRONT FOR THIS TIME OF THE YEAR
MOVES INTO WYOMING AND NEBRASKA. SOME OF THESE THUNDERSTORMS MAY
BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH COOLER TEMPERATURES ARE EXPECTED ON MONDAY WHICH MAY LIMIT
THUNDERSTORM ACTIVITY. HOWEVER....THUNDERSTORMS WILL BECOME MORE
NUMEROUS BY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-061145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
537 AM MDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE BY LATE THIS
AFTERNOON AS A STRONG COLD FRONT FOR THIS TIME OF THE YEAR MOVES
INTO WYOMING AND NEBRASKA. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH COOLER TEMPERATURES ARE EXPECTED ON MONDAY WHICH MAY LIMIT
THUNDERSTORM ACTIVITY. HOWEVER....THUNDERSTORMS WILL BECOME MORE
NUMEROUS BY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT.

In the hours before

Special weather statement, Jul 5, 1:17 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MDT SUN JUL 5 2015

WYZ118-051945-
CENTRAL LARAMIE COUNTY WY-
117 PM MDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 145 PM MDT...

AT 116 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF HILLSDALE...OR 10 MILES EAST OF CHEYENNE...MOVING
NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND
377.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4102 10463 4108 10471 4119 10456 4111 10445
TIME...MOT...LOC 1916Z 230DEG 5KT 4110 10460

MAZUR
Special weather statement, Jul 5, 1:59 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN JUL 5 2015

WYZ116-117-052030-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
159 PM MDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 230 PM MDT...

AT 159 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORTH CROW CAMPGROUND...OR 20 MILES EAST OF LARAMIE...MOVING
SOUTHWEST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRANITE SPRINGS CAMPGROUND...GRANITE SPRINGS RESERVOIR AND NORTH CROW
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4131 10515 4122 10509 4114 10529 4125 10535
TIME...MOT...LOC 1959Z 062DEG 6KT 4123 10521

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:01 PM MDTSpecial Weather StatementCYSLaramie29 min
Jul 4, 6:46 PM MDTSpecial Weather StatementCYSAlbany44 min
Jul 4, 7:23 PM MDTSpecial Weather StatementCYSPlatte52 min
Jul 4, 7:29 PM MDTSpecial Weather StatementCYSLaramie46 min
Jul 4, 8:11 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie49 min
Jul 5, 1:17 PM MDTSpecial Weather StatementCYSLaramie28 min
Jul 5, 1:39 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Jul 5, 1:59 PM MDTSpecial Weather StatementCYSLaramie31 min

Nearby

Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.